Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 17, NWS North Platte, NE

April 23, 2006Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Apr 23, 2006, 11:49 PM CDT for Lincoln County, Nebraska. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2006, 11:49 PM CDT (04:49 UTC)
Expired
Apr 24, 2006, 12:45 AM CDT
In force
56 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 82 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 12:10 AM CDTHAIL 1North Platte, NEMULTIPLE REPORTS OF NICKLE TO QUARTER SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.8 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 307 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
307 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
1787 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 240450
SVRLBF
NEC111-240545-
/O.NEW.KLBF.SV.W.0017.060424T0449Z-060424T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1149 PM CDT SUN APR 23 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA

* UNTIL 1245 AM CDT

* AT 1143 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE   
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM   
WAS LOCATED NEAR NE HIGHWAY 83 MILE MARKER 90...OR ABOUT 6 MILES   
NORTH OF NORTH PLATTE...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NE HIGHWAY 83 MILE MARKER 95 BY 1155 PM CDT
  NE HIGHWAY 83 MILE MARKER 100 BY 1205 AM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

HAIL UP TO QUARTER SIZE HAS BEEN REPORTED IN HERSHEY WITH THIS 
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION 
TO PROTECT LIFE AND PROPERTY.

LAT...LON 4136 10123 4108 10122 4109 10034 4137 10031

$$

POWER
2 follow-up statements
000 
WWUS53 KLBF 240513
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1212 AM CDT MON APR 24 2006

NEC111-240545-
/O.CON.KLBF.SV.W.0017.000000T0000Z-060424T0545Z/
LINCOLN NE-
1212 AM CDT MON APR 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR NORTHERN LINCOLN COUNTY...

AT 1203 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR NE HIGHWAY
30 MILE MARKER 179...OR ABOUT NEAR NORTH PLATTE...MOVING NORTHEAST AT
25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NE HIGHWAY 83 MILE MARKER 93...NE HIGHWAY 83 MILE MARKER 94 AND NE
  HIGHWAY 83 MILE MARKER 95 BY 1220 AM CDT
  NE HIGHWAY 83 MILE MARKER 96 AND NE HIGHWAY 83 MILE MARKER 97 BY
  1225 AM CDT
  NE HIGHWAY 83 MILE MARKER 98 AND NE HIGHWAY 83 MILE MARKER 99 BY
  1230 AM CDT
  NE HIGHWAY 83 MILE MARKER 100 BY 1235 AM CDT

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY
MORNING FOR SOUTHWEST NEBRASKA.

LAT...LON 4136 10123 4096 10121 4096 10029 4137 10031

$$

POWER
000 
WWUS53 KLBF 240528
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1227 AM CDT MON APR 24 2006

NEC111-240545-
/O.CON.KLBF.SV.W.0017.000000T0000Z-060424T0545Z/
LINCOLN NE-
1227 AM CDT MON APR 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR NORTHERN LINCOLN COUNTY...

AT 1222 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NE
HIGHWAY 83 MILE MARKER 100 TO NE HIGHWAY S56A MILE MARKER 3...OR
ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF STAPLETON TO 14
MILES SOUTHEAST OF NORTH PLATTE...MOVING NORTHEAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  NE INTERSTATE 80 MILE MARKER 204...NE INTERSTATE 80 MILE MARKER
  201...NE INTERSTATE 80 MILE MARKER 200 AND NE INTERSTATE 80 MILE
  MARKER 199 BY 1235 AM CDT

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY
MORNING FOR SOUTHWEST NEBRASKA.

LAT...LON 4136 10123 4096 10121 4096 10029 4137 10031

$$

POWER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 10:17 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Apr 23, 10:17 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1017 PM CDT SUN APR 23 2006

.UPDATE...
POSTED A WINTER STORM WATCH FOR NW ZONES FOR TOMORROW AFTERNOON
INTO TOMORROW NIGHT BASED ON NEW NAM DATA. ADVISORIES/WATCHES MAY
BE NEEDED FOR GARDEN/EASTERN CHERRY/GRANT/ARTHUR COUNTIES.
DECISIONS TO BE MADE WITH MORNING ZONES AFTER REVIEW OF COMPLETE
SUITE OF NEW DATA. FOCUS FOR NOW IS ON CONVECTION HEADING THIS WAY
FROM CO. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE ESPECIALLY
SOUTH OF INTERSTATE 80. SEVERE THUNDERSTORM WATCH LIKELY TO BE
ISSUED SHORTLY FOR CHASE/FRONTIER/HAYES COUNTIES.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH LATE MONDAY
NIGHT FOR NEZ004-NEZ094.

&&

JMC
Hazardous weather outlook, Apr 23, 10:45 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1045 PM CDT SUN APR 23 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-250345-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1045 PM CDT SUN APR 23 2006 /945 PM MDT SUN APR 23 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.
THERE IS POSSIBILITY FOR THUNDERSTORMS TO DEVELOP OVER SOUTHWEST
NEBRASKA TONIGHT...GENERALLY SOUTH OF A GRANT TO WELLFLEET LINE.
THE MAIN THREAT FROM THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A STORNG SPRING STORM WILL AFFECT WESTERN AND NORTH CENTRAL NEBERASKA
ON MONDAY. THE POTENTIAL EXISTS FOR RAIN TO CHANGE TO SNOW ACROSS
PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA MONDAY AFTERNOON LASTING
INTO TUESDAY MORNING. SNOWFALL ACCUMULATIONS OF AROUND SIX INCHES ARE
POSSIBLE BY TUESDAY MORNING...GENERALLY NORTH AND WEST OF A LINE
FROM KILGORE TO AINSWORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MP

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 9:59 PM CDTWinter Storm WatchLBFCherry, Sheridan6 hr
Apr 24, 12:05 AM CDTSevere Thunderstorm WarningLBFChase, Perkins50 min
Apr 24, 12:41 AM CDTSevere Thunderstorm WarningLBFLincoln34 min
Apr 24, 1:04 AM CDTSevere Thunderstorm WarningLBFCuster56 min
Apr 24, 4:00 AM CDTSnow AdvisoryLBFCherry, Garden, Grant, Sheridan11 hr
Apr 24, 3:09 PM CDTSnow and Blowing Snow AdvisoryLBFCherry, Garden, Grant, Sheridan7 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.